Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 34, NWS San Angelo, TX

June 25, 2004Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 25, 2004, 5:17 AM CDT for Crockett County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 5:17 AM CDT (10:17 UTC)
Expired
Jun 25, 2004, 9:15 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1672 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 251019
FFWSJT
TXC105-251415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 AM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 915 AM CDT

* AT 515 AM CDT...RADAR INDICATED A THUNDERSTORM WITH VERY 
  HEAVY RAINFALL OF 3 TO 4 INCHES OVER EXTREME NORTHWESTERN 
  CROCKETT COUNTY...OR ABOUT 8 MILES SOUTHEAST OF MCCAMEY.
  THIS STORM IS NEARLY STATIONARY. ANOTHER AREA OF VERY HEAVY
  RAINFALL WAS LOCATED JUST NORTH OF INTERSTATE 10...ABOUT 
  20 MILES WEST OF OZONA.

* THE THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL
  AREAS OF...
  WESTERN CROCKETT COUNTY NEAR HIGHWAY 305 AND HIGHWAY 385. 

TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER 
LOW SPOTS IF WATER COVERS THE ROADWAY. 

LAT...LON 3108 10241 3045 10172 3048 10146 3110 10154

$$
1 follow-up statement
000 
WGUS74 KSJT 251209
FFSSJT
TXC105-251415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
708 AM CDT FRI JUN 25 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CROCKETT  
COUNTY UNTIL 915 AM CDT...

AT 704 AM...DOPPLER RADAR ESTIMATED THAT 6 INCHES OF RAIN HAS FALLEN 
OVER THE NORTHWEST TIP OF CROCKETT COUNTY OVER HIGHWY 305 SINCE 4 
AM...WITH ADDITIONAL RAINFALL UP TO ONE INCH EXPECTED BY 915 AM. 
THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND 
POOR DRAINAGE AREAS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS WITH LOW WATER CROSSINGS...
NORMALLY DRY DRAWS AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS 
OF CREEKS AND STREAMS...ESPECIALLY ALONG STREAMS FEEDING INTO THE 
PECOS RIVER IN NORTHWEST CROCKETT COUNTY. DO NOT DRIVE ACROSS AREAS 
WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD.

$$
08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:21 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 25, 3:21 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 AM CDT FRI JUN 25 2004

.SHORT TERM...
CONVECTION IN THE PERMIAN BASIN AND CROCKETT COUNTY WEAKENING AT 3
AM. CONVECTION APPEAR TO BE CONNECTED WITH AN UPPER LEVEL LOW OR
SHEAR AXIS ALONG THE PECOS RIVER...AS RADAR LOOP INDICATES WEAK
CYCLONIC MOTION FROM AN AREA NEAR WINK INTO SOUTHERN CROCKETT COUNTY.
FURTHER NORTH...A THUNDERSTORM OUTFLOW BOUNDARY SOUTH OF LUBBOCK WAS
MOVING SOUTH AT AROUND 20 KNOTS. ACTUAL COLD FRONT WAS PROBABLY IN
THE PANHANDLE NEAR WEAKING CONVECTION NEAR AND SOUTH OF AMARILLO.

TRANSPECOS UPPER LOW WILL PROBABLY MOVE VERY SLOWLY SOUTHEAST TODAY.
SOUTHWEST ZONES...IRION...CROCKETT...SUTTON AND SCHLEICHER
COUNTIES PROBABLY MOST LIKELY TO BE AFFECTED BY THIS DISTURBANCE
TODAY. PUT HIGHER POPS IN THIS AREA. ALL STORMS WILL BE SLOW MOVING
AND WITH PRECIP H20 AT 100-120 PERCENT OF NORMAL...MAY SEE SOME
POTENTIAL FOR LOCALIZED FLOODING. LIFTING INDEXES UNSTABLE AROUND -4
TO -6...WITH THE MOST UNSTABLE ALONG IN SOUTHERN ZONES ALONG
INTERSTATE 10.

WEAK COLD FRONT NOW IN PANHANDLE EXPECTED TO WASH OUT THIS AFTERNOON
IN THE BIG COUNTRY...ALLOWING ADDITIONAL FOCUS FOR THUNDERSTORMS
DEVELOPMENT THROUGH TONIGHT. GFS INDICATING POSSIBLE MCS ALONG FRONT
IN WESTERN BIG COUNTRY THIS EVENING. MAY SEE AN ISOLATED SEVERE
THUNDERSTORM IN THE AFTERNOON AND EVENING. AGAIN WITH SLOW MOVING
STORMS...LOCALIZED HEAVY RAINFALL A THREAT.

&&

.LONG TERM...
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THIS WEEKEND. A WEAK FRONT
ON MONDAY AGAIN TRIES TO WASH OUT OVER THE REGION...SIMILAR TO TODAY.
OTHERWISE NOTHING AT SURFACE OR ALOFT TO CLEAR OUT MOIST TROPICAL
AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     88  66  85  66 /  30  30  30  30
SAN ANGELO  88  65  88  65 /  30  30  20  30
JUNCTION    88  68  86  67 /  30  40  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/04
Hazardous weather outlook, Jun 24, 1:32 PM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 PM CDT THU JUN 24 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-251930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
132 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.